I would like definitive answers. I have been in the hospital twice(took myself)for a high heart rate,have been in and out of afib-mostly out- for three years.Told I have a heart murmur,don't have a heart murmer,told I have mitral valve prolapse,don't have mvp,always told I have a strong heart,need surgery,don't need surgery. have afib,don't have afib, have had EKG's,and echos.Always Low blood pressure,don't drink or smoke,not overweight,exercise every day. 77 years old. This recent visit I had two(cardizam etc) drips,a digoxin push, going at once,a total of eight cardiac meds, some of which I stopped over a four hour time span-I felt too many drugs were administered all at once,the heart rate did come down after the push,but went back up after I was released. Given one script to take home. Heart rate usually is in the 150bpm range. I have a strong suspicion that all the meds were given-thrown against the wall so to speak to see what stuck. What course of action should I take now? No ankle swelling,no fatigue,sleep well,etc. I feel fine.
It seems to me that you need to be on a single medication for atrial fibrillation such flecainide, propofenone or tikosyn in addition to coumadin for stroke prevention. If these don't work I would suggest having an ablation procedure done. You could definitely see one of us here at the Cleveland Clinic or any other academic center that deals with atrial fibrillation. This is a very common problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.